Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 154, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 20, 2014, 1:48 PM EDT for Loudon County, Roane County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2014, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 20, 2014, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 101 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3056 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:41 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 20, 1:41 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 141 PM EDT WED AUG 20 2014 .AVIATION...AN UNSTABLE ATMOSPHERE WILL LEAD TO ISOLATED TO SCATTERED CONVECTION THROUGH EARLY EVENING. ONLY INCLUDED VCTS IN TAFS DUE TO RANDOM NATURE OF STORMS. ALL SITES SHOULD REMAIN VFR UNLESS A STORM PASSES OVER THE TERMINAL WHICH MAY RESULT IN BRIEF MVFR CONDITIONS. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. TRI WILL ALSO FLIRT WITH MVFR CONDITIONS AGAIN LATE TONIGHT THROUGH EARLY MORNING AS FOG IS EXPECTED TO DEVELOP. THEN...MORE SHOWERS AND STORMS MOVE INTO TRI AROUND 13Z TOMORROW MORNING LASTING THROUGH THE END OF THE PERIOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 20, 3:30 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EDT WED AUG 20 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 330 AM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY DURING THE HEAT OF THE AFTERNOON...DRIFTING SLOWLY SOUTHEAST AT 10 TO 15 MPH. THE THUNDERSTORMS SHOULD DISSIPATE BEFORE MIDNIGHT...AND ONLY A STRAY STRONG STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ACTIVE WEATHER PATTERN IS EXPECTED TO LINGER OVER THE REGION. UPPER LEVEL DISTURBANCES ORIGINATING AROUND THE GREAT LAKES ARE EXPECTED TO TRACK SOUTHEAST...AND BRING THE POSSIBILITY OF STRONG STORMS TO PORTIONS OF THE AREA...MAINLY SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...DUE TO THE ISOLATED NATURE OF THE POSSIBLE THREATS.
In the hours before
Special weather statement, Aug 20, 1:33 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 133 PM EDT WED AUG 20 2014 TNZ035-067>069-201815- ROANE TN-KNOX TN-MORGAN TN-LOUDON TN- 133 PM EDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHEASTERN ROANE...SOUTHEASTERN MORGAN AND NORTHERN LOUDON COUNTIES UNTIL 215 PM EDT... AT 131 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF KINGSTON...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAK RIDGE...KINGSTON...MIDTOWN...HARRIMAN...OAKDALE...DEARMOND... BRADBURY AND PETROS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO URBAN OR SMALL STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3604 8462 3610 8442 3588 8425 3578 8456 TIME...MOT...LOC 1731Z 338DEG 7KT 3600 8449 TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:33 PM EDT | Special Weather Statement | MRX | Roane | 42 min |
| Aug 20, 2:13 PM EDT | Special Weather Statement | MRX | Anderson | 47 min |
| Aug 20, 2:27 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe, Morgan, Roane | 48 min |
| Aug 20, 2:56 PM EDT | Special Weather Statement | MRX | Knox | 49 min |
| Aug 20, 3:02 PM EDT | Tornado Warning | MRX | Loudon, McMinn, Monroe | 43 min |
| Aug 20, 3:31 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 44 min |
| Aug 20, 3:48 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson | 42 min |
| Aug 20, 3:56 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 49 min |
| Aug 20, 4:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 42 min |
| Aug 20, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson | 37 min |
| Aug 20, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 46 min |
| Aug 20, 4:16 PM EDT | Special Weather Statement | MRX | Greene | 29 min |
| Aug 20, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 18 min |
| Aug 20, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 47 min |
| Aug 20, 4:34 PM EDT | Special Weather Statement | MRX | Marion | 41 min |
| Aug 20, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 38 min |
| Aug 20, 4:41 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 34 min |
| Aug 20, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 33 min |
| Aug 20, 4:43 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 62 min |
| Aug 20, 4:52 PM EDT | Tornado Warning | MRX | Bradley, McMinn, Polk | 38 min |
| Aug 20, 4:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 50 min |
| Aug 20, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 46 min |
| Aug 20, 5:11 PM EDT | Special Weather Statement | MRX | Hawkins | 49 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 59 min |
| Aug 20, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 26 min |
| Aug 20, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 38 min |
| Aug 20, 5:25 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 50 min |
| Aug 20, 5:42 PM EDT | Areal Flood Advisory | MRX | McMinn | 2 hr |
| Aug 20, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 46 min |
| Aug 20, 5:56 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 34 min |
| Aug 20, 5:58 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 33 min |
| Aug 20, 6:08 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 24 min |
| Aug 20, 6:17 PM EDT | Special Weather Statement | MRX | Marion | 28 min |
| Aug 20, 6:41 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 49 min |
| Aug 20, 7:04 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Union | 41 min |
| Aug 20, 7:19 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Grainger, Scott, Union | 56 min |
| Aug 20, 7:40 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell | 3 hr |
| Aug 20, 7:41 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Grainger, Hamblen, Jefferson, Knox, Union | 49 min |
| Aug 20, 7:11 AM EDT | Special Weather Statement | MRX | Wise | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.